Share Facebook


12-14-2006, 05:06 PM   #1
xrayzerase
 
update

hi..
i haven't been on in a bit-so much going on.
anyway-just wanted to update:
i had the pillcam done.
it went well--but the battery in camera ofcourse had to die before it reached the area (terminal ileum) where the inflammation is/was.
good: the rest of my small bowel is ok.
also good:
he thinks due to my symptoms improving-it is time to taper off the entocort (been on it over 3 months -3 pills day)
so for the past week i have been taking 2 pills (entocort)
fair.
good: no diarrhea
bad: lower ab cramping seems worse since off the 1 pill--but maybe it is just me worrying..need to give it time i guess.
also-been very tired since stopping just 1 pill.
is that crazy?
can tapering do that?
i was worried i was getting depressed-so called my psychiatrist to see if i can up my prozac during this tapering time. so-waiting to hear back on that.
it is hard to tell if it is depression or just feeling very tired. i never used to get tired like this. so-it is ..i know i am "off"
still on the ativan-and some other med: chlordiazepoxide 3x day-for the cramps (was having some lower cramping before tapering too--but-not as bad as now)--he thinks i have ibs as well as crohn's. so-i'm on this med for that (it seems similar to the ativan)
i tapered from 5 to 3 ativan-so-i hope to keep on it rather than switch to some drug like elavil. i know it is additive (arivan--but i somehow doubt i'll get addicted-if anything-i am lowering my dose. it totally 100% takes away the heartburn. so-i feel strongly about wanting to stick with it-the hb was a nightmare. i did get it a few times since on ativan--but it is not usual--maybe 3 x since.
anyway-so-that's it.
the pillcam was easy-not a big pill at all. the same size as the pentasa --it was cool-i took a picture of it-yellow with a clear top and little flashing lights inside. i wish i could have gotten a copy of the images--but to read them i'd need software that costs like $30000-so-ofcourse that is WAY out of my range!
so..i hope i an taper to 0 pills (entocort)-he says 2 wks for 2 then 2 weeks for 1 then 2 weeks to 0. i may ask if i can do 3 weeks between instead--just a gut feeling. i hope that is ok.
i hope it means i really am in remission.
if so: just pentasa-and the ativan and other thing--
he said ofcourse it will flare again-and i'd need to redo steroids-and at somepoint may need the stronger stuff-but-
man..i just hope i am in remission. i hope these cramps don't mean i need the steroids longer..
anyway-sorry to ramble
hope everyone is ok here
need to catch up later
hugs to all
~andrea
12-14-2006, 05:10 PM   #2
kix66
 
Glad all went fairly well. I haven't had the pill cam yet, I was worried that it was huge..but you say not to bad, huh...oh well hope I don't need it any time soon, maybe they'll make a smaller one by then...
12-14-2006, 05:27 PM   #3
xrayzerase
 
oh..it's no big deal.
the only thing is to be sure you have no blockages/narrowed areas in small bowel (i had a barium done first)still..it has it's risks
the pill is really small-well..you know--i was expecting this huge monster.
nope. i have a vitamin pill that is BIGGER!
just swallow the pill wear this monitor with these wires taped to you for about 8 hours-then-give the dr the monitor/wites-and the pill just --pops out with the poop!
actually-if anything-i was all in to it--taking pictures of the pill and of the monitor and wires--gotta have some fun with it i guess....
12-14-2006, 05:27 PM   #4
Nancy Lee
Senior Member
 
Nancy Lee's Avatar
 
Join Date: Nov 2006
Location: Windsor, Ontario
Hi Andrea~
I'm glad to hear things went well with the cam and you can begin to taper off the Entocort.

I was on Entocort after I got off the Prednisone and I tapered just the way your doctor is having you do. I did have some cramping which frightened me into thinking maybe I couldn't do it..but in a day or so it became less and less noticable.

I've been only on Asacol which is in the Pentasa family for about 8 years now...I feel very fortunate. Mind you I do take Imodium to go out, and Zoloft for my depression, and a couple of other non related pills. I've had bad days on and off but I just up the Asacol a couple of pills and then I feel better again.

Could be you are tired because you are tapering off Entocort? It is a steroid of sorts. The steroids made me fly around non stop. LOL.

All the best to you and stop back in and let us know how you do with going off the Entocort.

Hugs~Nancy
__________________
Diagnosed Crohn's & Colitis-January 1997.
Divertic.-2008

FaceBook- http://www.facebook.com/home.php#/pr...48&ref=profile

12-14-2006, 05:32 PM   #5
xrayzerase
 
hi nancy
thanks
it makes me feel better knowing someone else went thru the entocort taper and that the cramps may go away bit by bit.
yes-i wondered if the tiredness was entocort related...it makes sense.
i was flying a bit while on it too but-then again-i take concerta as well ..so..who knows
anyway-thanks
i will update after (hopefully) off the entocort
~andrea
12-14-2006, 09:53 PM   #6
Jeff D.
Senior Member
 
Join Date: Apr 2006
I never took entocort. I hope your lower ab pain stops shortly and I will pray that you are in remission.

Best of luck
12-15-2006, 09:38 AM   #7
xrayzerase
 
thanks
12-15-2006, 08:47 PM   #8
kissycole_1979
 
As I am new to all this I don't really know what a lot of that stuff is. But I do want to offer you best wishes on getting into remission. I hope your depression (or tiredness) gets better soon too. That sucks being tired all the time. I am glad the camera you had to swallow wasn't a big deal. I am getting that done after my colonoscopy. Good luck!
12-29-2006, 07:30 AM   #9
xrayzerase
 
kissycole:
oh-no worries on the pillcam. esp in comparison to the colonosopy! (well..the prep anyway..-the test itself-you are usually sedated and fee/remember nothing)
hope you will post results when you get them.
have not read new posts for a bit--holidays-and some not feeling well times.
(so-maybe you already had tests?-will be catching up a bit)
~andrea
Reply

Thread Tools


All times are GMT -5. The time now is 10:36 AM.
Copyright 2006-2017 Crohnsforum.com